Log in
AF Association
14,994 members17,963 posts

Adverse interactions of herbal supplements and (heart) prescription drugs (Mayo Clinic)

Hello all

This article may be of some interest. Although playing its own harp, the clinic does have a good reputation. The link is pasted below

J (-:

mayoclinic.org/healthy-life...

5 Replies
oldestnewest

I think it is well researched and known that these medications may increase the efficacy of Wafarin - in particular and therefore increase bleed risk.

Personally I find that checking any or all supplements or herbal preparations are best checked for interactions with your pharmacist - they tend to be much more knowledgeable.

Good reminder for newbies!

1 like
Reply

What we have been saying here for years. Always discuss with your medical team.

Reply

Ah. I checked with a locum at my practise re garlic and was told it was 'fine'.

Reply

I think garlic as a food is fine - it is when you take concentrated form as a supplement that you may get in difficulty.

I use Tumeric, garlic & Ginger = as foods - quite liberally but I doubt the amount of active ingredient in food would be a problem.

Reply

Thank you @CDreamer, but I must be getting triple dose - liberal amounts added to food PLUS supplements!

Reply

You may also like...